MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).In a secondary surgical procedure, the iol was explanted due to mechanical failure of the multifocal, resulting in constant hazy, blurry vision at distance and near with halos around all lights causing blurred vision with driving, and was replaced with a z9002 18.0 diopter iol.There was no patient injury, no suture(s), and no vitrectomy however, the incision was enlarged.Patient outcome post lens exchange was reported as stable.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 19-dec-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received coated in viscoelastic material.The lens was cleaned and inspected under magnification and no issues were identified.No issues that could cause or contribute to the complaint issues were observed.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in reviewing the initial mdr, it was noted that section a-2 the patient's year of birth reported was incorrect.Therefore, this supplemental filing is to correct section a-2 year of birth that was incorrectly reported and the following field was updated accordingly: section a-2 date of birth: year only: 1949.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15971630
Report Number3012236936-2022-02957
Device Sequence Number6257807
Product Code MFK
UDI-Device Identifier05050474750654
UDI-Public(01)05050474750654(17)241018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/25/2023
03/06/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/17/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale